Alert archive / Arkansas / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 178, NWS Tulsa, OK

May 29, 2019Franklin County, Madison County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at May 29, 2019, 3:26 AM CDT for Franklin County, Madison County, Arkansas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 29, 2019, 3:26 AM CDT (08:26 UTC)
Expired
May 29, 2019, 3:59 AM CDT
In force
33 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
70.0 mph

Counties Franklin County, AR, Madison County, AR

The radar

The Western Arkansas radar (KSRX), 81 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 29, 1:39 AM CDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.4 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2019-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1084 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2019-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1084 J/kg
Mixed-layer CIN
-123 J/kg
Mixed-layer LCL
1074 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted.

958 
WUUS54 KTSA 290826
SVRTSA
ARC047-087-290915-
/O.NEW.KTSA.SV.W.0178.190529T0826Z-190529T0915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
326 AM CDT Wed May 29 2019

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Southern Madison County in northwestern Arkansas...
  Northeastern Franklin County in west central Arkansas...

* Until 415 AM CDT.

* At 326 AM CDT, severe thunderstorms were located along a line
  extending from 2 miles south of Japton to 2 miles west of Hartman,
  moving northeast at 45 mph.

  HAZARD...70 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings.

* Locations in or near the path include...
  Ozark...                          Altus...
  Denning...                        St. Paul...
  Wiederkehr Village...             Cass...
  Saint Paul...                     Boston...
  Pettigrew...                      Witter...
  Jethro...                         Red Star...
  Crosses...                        Combs...
  Turners Bend...                   Dutton...
  Barnes...                         Alix...
  Redding...                        Weathers...

This includes Interstate 40 in Arkansas between mile markers 34 and
42.
 
LAT...LON 3595 9349 3593 9349 3592 9351 3588 9351
      3588 9352 3576 9352 3577 9370 3538 9371
      3537 9375 3542 9380 3537 9381 3573 9393
      3573 9391 3576 9389 3576 9394 3581 9396
      3590 9395 3607 9345 3597 9345
TIME...MOT...LOC 0826Z 245DEG 39KT 3592 9380 3543 9366 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
 
$$
2 follow-up statements
855 
WWUS54 KTSA 290842
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
342 AM CDT Wed May 29 2019

ARC047-290851-
/O.CAN.KTSA.SV.W.0178.000000T0000Z-190529T0915Z/
Franklin AR-
342 AM CDT Wed May 29 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FRANKLIN COUNTY
IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 600 AM CDT for
northwestern and west central Arkansas.

LAT...LON 3597 9346 3595 9349 3593 9349 3592 9351
      3588 9351 3588 9352 3583 9353 3582 9352
      3576 9352 3577 9376 3595 9379 3607 9345
      3597 9345
TIME...MOT...LOC 0841Z 245DEG 39KT 3598 9365 3549 9351 

$$

ARC087-290915-
/O.CON.KTSA.SV.W.0178.000000T0000Z-190529T0915Z/
Madison AR-
342 AM CDT Wed May 29 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM CDT
FOR SOUTHEASTERN MADISON COUNTY...

At 341 AM CDT, severe thunderstorms were located along a line
extending from 3 miles southeast of Aurora to 2 miles south of
Woodland, moving northeast at 45 mph.

HAZARD...70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations in or near the path include...
St. Paul...                       Pettigrew...
Witter...                         Boston...
Dutton...                         Red Star...
Weathers...                       

LAT...LON 3597 9346 3595 9349 3593 9349 3592 9351
      3588 9351 3588 9352 3583 9353 3582 9352
      3576 9352 3577 9376 3595 9379 3607 9345
      3597 9345
TIME...MOT...LOC 0841Z 245DEG 39KT 3598 9365 3549 9351 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
 
$$
014 
WWUS54 KTSA 290859
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
359 AM CDT Wed May 29 2019

ARC087-290908-
/O.CAN.KTSA.SV.W.0178.000000T0000Z-190529T0915Z/
Madison AR-
359 AM CDT Wed May 29 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MADISON COUNTY IS
CANCELLED...
    
The storms which prompted the warning have moved out of the area.
Therefore the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 600 AM CDT for
northwestern and west central Arkansas.

LAT...LON 3597 9346 3595 9349 3593 9349 3592 9351
      3588 9351 3588 9352 3583 9353 3582 9352
      3576 9352 3577 9376 3595 9379 3607 9345
      3597 9345
TIME...MOT...LOC 0855Z 245DEG 39KT 3598 9365 3549 9351 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 11:50 PM CDT, 3 hours 36 minutes earlier.

Area forecast discussion, May 28, 11:50 PM CDT, 3 hours 36 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1150 PM CDT Tue May 28 2019

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Scattered thunderstorms should persist across southeast Oklahoma
into the overnight hours, and possibly impact the northwest
Arkansas sites after 08Z. Otherwise, expect cigs to become MVFR
overnight. More widespread showers/thunderstorms will overspread
most of the area toward 18Z Wednesday.

&&

.PREV DISCUSSION... /Issued 945 PM CDT Tue May 28 2019/

DISCUSSION...
Storms have weakened this evening as activity has pushed into
stronger cap. Scattered showers and thunderstorms will remain
possible overnight, however it appears the severe threat will be
minimal.

Focus quickly shifts to Wednesday as storms redevelop along the
I-44 corridor by late morning. 00Z NAM/CAMS indicating the
potential for an axis of heavier rainfall across the Tulsa metro,
which could lead to life threatening flash flooding given the
river levels along the Arkansas. Forecast has been updated to
increase QPF amounts across aforementioned area. Rainfall amounts
will continue to be refined overnight as additional data becomes
available. The threat for flash flooding will also remain high
across east-central Oklahoma and west-central Arkansas along the
Arkansas River channel as strong to severe storms push southeast
during the afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   85  69  78  59 / MMM  20  90  50
FSM   87  71  82  64 / MMM  40  90  90
MLC   85  71  79  61 / MMM  40 100  70
BVO   84  67  78  57 / MMM  20  80  50
FYV   84  67  77  60 / MMM  40 100  90
BYV   85  68  79  60 / MMM  30  90  90
MKO   85  70  78  60 / MMM  30 100  70
MIO   84  67  78  57 / MMM  20  90  70
F10   85  69  77  59 / MMM  30 100  60
HHW   86  72  81  65 / MMM  30  80  80

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through Thursday morning for OKZ049-053>076.

AR...Flash Flood Watch through Thursday morning for ARZ001-002-010-
     011-019-020-029.

&&

AVIATION.....18
Hazardous weather outlook, May 28, 9:24 PM CDT, 6 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
924 PM CDT Tue May 28 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-291045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
924 PM CDT Tue May 28 2019

...SEVERE WEATHER WITH HEAVY RAINFALL EXPECTED ON WEDNESDAY...
...DANGEROUS TO POTENTIALLY CATASTROPHIC FLOODING POSSIBLE...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

Thunderstorms with dangerous lightning.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...

Scattered thunderstorms will remain possible this evening across
east-central Oklahoma, spreading into northwest Arkansas late
tonight. Storms are expected to remain below severe limits, however
small hail and brief heavy rainfall will be possible in the stronger
storms.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
THURSDAY through FRIDAY...No Hazards.
SATURDAY through MONDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...

More widespread thunderstorms with heavy rainfall are expected to
develop by late Wednesday morning along the I-44 corridor and begin
to push southeast during the afternoon. Cities along the Arkansas
river may experience flooding in areas that typically remain dry and
there is potential for catastrophic flooding should the heavier
totals be realized near the larger Arkansas river channel.  Flooding
should be considered a high risk weather impact Wednesday and
Wednesday night. Scattered strong to severe storm development is
also expected by early afternoon. These storms will be capable of
producing large hail, damaging winds and tornadoes.

After a brief period of dry weather Thursday and Friday,
thunderstorm chances return by the weekend and continue into early
next week. The threat of organized severe weather will be less, but
there remains potential for at least locally heavy rainfall.

EMERGENCY MANAGEMENT PLANNING STATEMENT...

An organized severe weather event is expected Wednesday with
warnings and watches for both flash flooding and severe weather
likely for portions of the area.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, May 29, 12:57 AM CDT, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1257 AM CDT Wed May 29 2019

OKZ071-073-290630-
Pittsburg OK-McIntosh OK-
1257 AM CDT Wed May 29 2019

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MCINTOSH AND CENTRAL
PITTSBURG COUNTIES UNTIL 130 AM CDT...

At 1256 AM CDT, strong thunderstorms were located 6 miles southwest
of Indianola, moving northeast at 50 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Mcalester...                      Eufaula...
Krebs...                          Crowder...
Canadian...                       Indianola...
Hanna...                          Ashland...
Stidham...                        Raiford...
Haywood...                        Blocker...
Vivian...                         Arrowhead State Park...
Mcalester Regional Airport...     Lake Eufaula State Park...
Scipio...                         Arpelar...
Featherston...

This includes Interstate 40 in Oklahoma between mile markers 259 and
260.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3505 9609 3506 9607 3509 9606 3512 9603
      3512 9601 3515 9601 3515 9598 3517 9598
      3547 9560 3521 9545 3516 9545 3516 9542
      3507 9537 3503 9546 3503 9551 3501 9551
      3473 9609
TIME...MOT...LOC 0556Z 235DEG 43KT 3508 9582
Local storm report, May 29, 2:47 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
247 AM CDT WED MAY 29 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0239 AM     TSTM WND GST     FORT SMITH REGIONAL AIR 35.34N 94.37W
05/29/2019  M61 MPH          SEBASTIAN          AR   ASOS

            FORT SMITH REGIONAL AIRPORT ASOS MEASURED A 53 KT WIND
            GUST.

&&

SJC

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 2:21 AM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Sebastian39 min
May 29, 2:51 AM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Madison, Sebastian, Washington39 min
May 29, 4:24 AM CDTSpecial Weather StatementTSALogan36 min
May 29, 10:42 AM CDTSevere Thunderstorm WarningTSABenton, Washington48 min
May 29, 11:30 AM CDTSevere Thunderstorm WarningTSABenton, Washington45 min
May 29, 11:41 AM CDTTornado WarningTSABenton, Washington49 min
May 29, 11:54 AM CDTAreal Flood AdvisoryTSABenton, Washington2 hr
May 29, 12:01 PM CDTSpecial Weather StatementTSAFranklin44 min
May 29, 12:20 PM CDTSevere Thunderstorm WarningTSABenton, Carroll, Madison, Washington55 min
May 29, 12:48 PM CDTFlash Flood WarningTSACrawford, Franklin, Madison, Washington5 hr
May 29, 12:50 PM CDTSevere Thunderstorm WarningTSAFranklin, Madison55 min
May 29, 12:51 PM CDTAreal Flood AdvisoryTSACarroll, Madison114 min
May 29, 1:53 PM CDTSpecial Weather StatementTSASebastian52 min
May 29, 2:15 PM CDTFlash Flood WarningTSACrawford, Franklin, Sebastian6 hr
May 29, 2:37 PM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Sebastian17 min
May 29, 4:31 PM CDTAreal Flood WarningTSABenton, Carroll, Madison, Washington24 hr
May 29, 4:34 PM CDTAreal Flood WarningTSACrawford, Franklin, Sebastian48 hr

Nearby

Severe Thunderstorm Warnings in Arkansas, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.